Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 9, NWS Green Bay, WI

September 12, 20159 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 12, 2015, 1:53 PM CDT for 9 counties in Wisconsin. It took effect at Sep 13, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2015, 1:53 PM CDT (18:53 UTC)
In effect from
Sep 13, 2015, 1:00 AM CDT
Expired
Sep 13, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 124 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS73 KGRB 121853 AAB
NPWGRB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
153 PM CDT SAT SEP 12 2015

...FROST LIKELY ACROSS PORTIONS OF NORTH-CENTRAL AND FAR 
NORTHEAST WISCONSIN LATE TONIGHT...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES 
TO FALL INTO THE 30S ACROSS NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN LATE.

WIZ005-010>013-018>021-073-074-130300-
/O.NEW.KGRB.FR.Y.0009.150913T0600Z-150913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT...
BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE...
PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
153 PM CDT SAT SEP 12 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.

* LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE EXPECTED.
  A FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE LOWER 30S.

* THE FROST COULD HARM TENDER VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
ECKBERG
2 follow-up statements
020 
WWUS73 KGRB 130221
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SAT SEP 12 2015

...FROST LIKELY ACROSS PORTIONS OF NORTH-CENTRAL AND FAR
NORTHEAST WISCONSIN LATE TONIGHT...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO
FALL INTO THE 30S ACROSS NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN LATE.

WIZ005-010>013-018>021-073-074-131030-
/O.CON.KGRB.FR.Y.0009.150913T0600Z-150913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT...
BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE...
PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
921 PM CDT SAT SEP 12 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S ARE EXPECTED. A 
  FEW OF THE TYPICAL COLD SPOTS COULD DROP INTO THE LOWER 30S. 

* THE FROST COULD HARM TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KURIMSKI
334 
WWUS73 KGRB 130619
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
119 AM CDT SUN SEP 13 2015

WIZ005-010>013-018>021-073-074-131300-
/O.CON.KGRB.FR.Y.0009.000000T0000Z-150913T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT...
BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...MARINETTE...
PESHTIGO...OCONTO...OCONTO FALLS...GILLETT
119 AM CDT SUN SEP 13 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES IN THE 30S AT MANY LOCATIONS WERE RESULTING IN THE
  FORMATION OF FROST ACROSS MUCH OF NORTH-CENTRAL AND PORTIONS OF
  NORTHEAST WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. COLD-SENSITIVE
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:12 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 12, 12:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1212 PM CDT SAT SEP 12 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SYNOPSIS...
ISSUED AT 244 AM CDT SAT SEP 12 2015

QUIET AND COOL THIS WEEKEND...THEN TEMPERATURES RETURNING TO
ABOVE NORMAL FOR THE UPCOMING WORK WEEK.

DURING THE NEXT FEW DAYS...THE UPR FLOW ACRS NOAM WL TRANSITION FM
THE CURRENT REGIME WITH A WRN RIDGE AND GREAT LAKES TROF...TO ONE
WITH A TROF ALONG THE WEST COAST FLANKED BY RIDGES OVER THE ERN
PAC AND ERN NOAM. THE AMPLITUDE OF THE NEW PATTERN WL PEAK MID-
WEEK...THEN THE FLOW WL TRANSITION BACK TO A MORE ZONAL REGIME BY
THE END OF THE PERIOD.

THE DEVELOPING UPPER PATTERN WL KEEP THE STORM TRACK NW OF THE
AREA. THAT FAVORS CONSIDERABLY ABV NORMAL TEMPERATURES...WITH
DEPARTURES OF 8-12F DEGREES LIKELY. IT ALSO MEANS SYSTEMS WON/T BE
ABLE TO TAP GULF MOISTURE...SO PCPN CHCS WL BE LIMITED AND AMNTS
SHOULD END UP BELOW NORMAL.
&&

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 244 AM CDT SAT SEP 12 2015

A QUIET PERIOD AS ANTICYCLONE PASSES TO THE SW OF THE AREA. FROST
ADVISORY WL REMAIN IN EFFECT UNTIL 13Z...BUT IN ESSENCE HAS SERVED
IT/S PURPOSE. ANOTHER ADVISORY MAY BE NEEDED TNGT. THE AIR MASS IS
MODERATING...BUT WITH DRY AIR...CLR SKIES...AND THE LONGER
NIGHTTIME PERIOD NOW THAT IT/S SEPTEMBER...IT/S NOT HARD TO GET
TEMPS TO FALL INTO THE 30S AT THE TYPICAL COOL SPOTS IN THE FCST
AREA. WL LEAVE FINAL DECISION UP TO THE DAY SHIFT.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 244 AM CDT SAT SEP 12 2015

UPPER LEVEL FLOW TRANSITIONS FROM ZONAL TO SOUTHWEST ACROSS THE
REGION DURING THE UPCOMING WEEK AS A COUPLE OF TROUGHS OVER THE
PACIFIC MOVE ONSHORE AND CONTINUE ACROSS THE CONUS. SHORT WAVES
MOVING INTO THE REGION IN SOUTHWEST FLOW ALOFT ARE CAUSING TIMING
ISSUES AMONG THE MODELS. HAVE INCLUDED SLIGHT CHANCE POPS ACROSS
PARTS OF THE AREA FROM MONDAY AFTERNOON THROUGH MONDAY NIGHT...BUT
CONFIDENCE IN THIS IS NOT HIGH. HAVE STUCK WITH THE MODEL BLEND
THROUGHOUT THE REST OF THE FORECAST DUE TO THE ISSUES WITH TIMING
AND PLACEMENT OF PRECIPITATION...THOUGH THIS DOES RESULT IN AT
LEAST PART OF THE FORECAST AREA WITH CHANCE POPS FOR SHOWERS
AND/OR THUNDER FROM TUESDAY NIGHT THROUGH FRIDAY. HOPEFULLY LATER
MODEL RUNS WILL COME INTO BETTER AGREEMENT.

TEMPERATURES LOOK TO BE WELL ABOVE NORMAL THROUGHOUT THE UPCOMING
WORK WEEK...WITH HIGHS GENERALLY IN THE MIDDLE 70S TO AROUND 80
DEGREES.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1208 PM CDT SAT SEP 12 2015

FAIR WEATHER CUMULUS BETWEEN FOUR AND SIX THOUSAND FEET WILL
GRADUALLY DISSIPATE LATER THIS AFTERNOON OR EARLY THIS EVENING.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
SUNDAY EVENING. THE ONLY EXCEPTION MAY FOR SOME PATCHY FOG AT
KLNL AND KEGV TOWARD SUNRISE ON SUNDAY MORNING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......MG
AVIATION.......ECKBERG
Hazardous weather outlook, Sep 12, 2:53 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 AM CDT SAT SEP 12 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
253 AM CDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE ACROSS NORTH-CENTRAL WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER
PART OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-131100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 AM CDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER
PART OF THE WORK WEEK.

SKOWRONSKI/MG

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.